MAUDE Adverse Event Report: CHOICESPINE, LLC CHOICESPINE ANTERIOR CERVICAL PLATE (ACP) SYSTEM; FALCON 4.0X14MM SCREW

CHOICESPINE, LLC CHOICESPINE ANTERIOR CERVICAL PLATE (ACP) SYSTEM; FALCON 4.0X14MM SCREW
Model Number FT10-BP414
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intra-op and post-op x-ray images were provided and reviewed for patient e.Smith.Screw fractures were confirmed in patient.It was also noted in the feedback summary that the patient (date of surgery (b)(6) 2018) experienced a possible non-union of the stealth cage which was later revised.The root cause of this incident is undetermined; however, possible causes of this include: in the case where non-union is prior to screw fracture, the plate and screw construct would be at risk of fatigue.A cage that is not sharing the compressive load would result in increased load experienced by the plate and screws.In the case where screw fracture occurred prior to cage non-union, the plate/screw construct is no longer able to apply the proper compressive loads to the cage which may result in non-union.In the case where subsidence occurs, the interbody also may not be sharing the full compressive loads which puts the screws at risk of fracture, as they can fatigue over time.
 
Event or Problem Description
Both screws broke between (b)(6) 2018 & (b)(6) 2021.Was revised on (b)(6) 2022.All hardware was removed with exception of broken screw tips in bone.

Brand Name
CHOICESPINE ANTERIOR CERVICAL PLATE (ACP) SYSTEM
Common Device Name
FALCON 4.0X14MM SCREW
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37919
8652433967
MDR Report Key15339407
Report Number3005819474-2022-00003
Device Sequence Number6438914
Product Code KWQ
UDI-Device Identifier00840996115728
UDI-Public00840996115728
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091926
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT10-BP414
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale